Alert archive / Wyoming / High Wind Watches in 2017
High Wind Watch 30, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 28, 2017, 2:26 AM MST for Albany County, Carbon County, Wyoming. It took effect at Nov 29, 2017, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 28, 2017, 2:26 AM MST (09:26 UTC)
- In effect from
- Nov 29, 2017, 2:00 AM MST
- Expired
- Nov 28, 2017, 1:38 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192 WWUS75 KCYS 280926 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 226 AM MST Tue Nov 28 2017 ...STRONG WINDS POSSIBLE BETWEEN RAWLINS AND LARAMIE LATE TONIGHT THROUGH NOON WEDNESDAY... WYZ110-282200- /O.NEW.KCYS.HW.A.0030.171129T0900Z-171129T1900Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 226 AM MST Tue Nov 28 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late tonight through Wednesday morning. * TIMING...Winds will increase after midnight tonight and may become strong by sunrise Wednesday morning. * WINDS...West to southwest 30 to 45 MPH with gusts up to 65 MPH. * IMPACTS...Mainly to transportation. A significant blow over risk exists for lightweight and high profile vehicles traveling along Interstate 80 between Rawlins and Laramie late Tonight through noon Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
597 WWUS75 KCYS 282038 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 138 PM MST Tue Nov 28 2017 ...STRONG WINDS LIKELY FOR THE NORTH SNOWY RANGE FOOTHILLS LATE TONIGHT THROUGH NOON WEDNESDAY... WYZ110-291200- /O.UPG.KCYS.HW.A.0030.171129T0900Z-171129T1900Z/ /O.NEW.KCYS.HW.W.0036.171129T0900Z-171129T1900Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 138 PM MST Tue Nov 28 2017 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO NOON MST WEDNESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 2 AM to Noon MST Wednesday. The High Wind Watch is no longer in effect. * TIMING...Winds will increase after midnight tonight and become strong by sunrise Wednesday morning. * WINDS...West to southwest 35 to 45 mph with gusts up to 65 mph. * IMPACTS...Mainly to transportation. A significant blow over risk exists for lightweight and high profile vehicles traveling along Interstate 80 between Rawlins and Laramie from late tonight through noon Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or higher can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 27, 10:22 PM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Nov 27, 10:22 PM MST, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1022 PM MST Mon Nov 27 2017 .SHORT TERM...(This evening through Wednesday night) Issued at 200 PM MST Mon Nov 27 2017 Tonight...Southwest wind gusts around 60 mph continue in the Arlington area of Carbon County. Expect these winds to slowly decrease through the afternoon hours with the high wind warning now extended until 4 pm as gradients slowly relax through early evening. Main energy from the shortwave trough aloft moves into Colorado overnight with a surface cold front blasting across our counties. With enough low and mid level moisture and some energy from the passing trough, expect scattered showers mainly west of a Douglas to Laramie line. Tuesday...Considerably cooler and dry in the wake of the shortwave trough aloft and cold frontal passage. Maximum temperatures only in the 40s at lower elevations with 700 mb temperatures near -1 Celsius. Winds should also be lighter with return southerly winds on the back side of surface high pressure over the plains. Tuesday night...Another surface lee trough forms as southwest flow aloft strengthens. Continued dry with limited low and mid level moisture. Wednesday...Fast moving shortwave trough aloft moves into North Dakota, sending another reinforcing cold front southward across our northern counties. Warmer day though in advance of the cold frontal passage. Wednesday night...Colder night than Tuesday night in the wake of the cold front and with clearing skies. .LONG TERM...(Thursday through Monday) Issued at 200 PM MST Mon Nov 27 2017 The large scale pattern will be progressive/near zonal through Saturday before major changes Sunday and Monday. Dry with moderating temperatures are expected Thursday through Saturday. It will be breezy across much of southeast Wyoming during this period. High temperatures in the 30s and 40s Thursday warm to the 40s and 50s Friday and Saturday. A potent Pacific mid/upper level trough will move into the western CONUS late Saturday into Sunday, with the flow aloft strengthening from the southwest. Winds will increase west of I-25, with periods of breezy to windy conditions. A Pacific cold front will move through southeast Wyoming and western Nebraska by Sunday evening. Snow will develop west of I-25 Sunday afternoon, with rain changing to snow east of I-25 Sunday evening. Model/ensemble guidance has been trending southeast with the mid/upper low track across the Four Corners Monday. Still too early to pinpoint snow accumulations. Cooler temperatures are forecast Monday after the cold frontal passage with highs from the mid 30s to mid 40s. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1016 PM MST Mon Nov 27 2017 11-3.9u satellite imagery showing low stratus moving into the KCYS area this evening. HRRR has a good handle on these low clouds and generally followed its guidance. Keeping low clouds in KCYS til 12Z before lifting out. HRRR also showing some scattered coverage IFR out by KRWL tonight as well as snow showers move through. VFR conditions after 13-14Z for all airports. && .FIRE WEATHER... Issued at 200 PM MST Mon Nov 27 2017 Minimal concerns with cooler temperatures and higher humidities for the next several days. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...MAJ AVIATION...GCC FIRE WEATHER...RUBIN
Hazardous weather outlook, Nov 27, 2:37 PM MST, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 237 PM MST Mon Nov 27 2017 WYZ101>119-281100- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 237 PM MST Mon Nov 27 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT There is a chance of snow tonight with the best chance over the mountains where 1 to 2 inches will be possible by daybreak on Tuesday. Elsewhere, snowfall amounts will be less than one inch. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-281100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 237 PM MST Mon Nov 27 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 1:38 PM MST | High Wind Warning | CYS | Albany, Carbon | 24 hr |
Nearby
High Wind Watches in Wyoming, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.